MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.".
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.3ml 30ga 1/2in uf 10bag 500cs had missing scale markings before use.The following was reported by the initial reporter: "it was reported the unit marking unusable on a few of the syringes.Verbatim: email:hi i'm a type 1 diabetic and i have used your bd syringes for years.I found an issue with a few syringes with the unit marking unusable on a few of the syringes.Just wanted to let you know.· product name and/or catalog number - bd insulin syringes 3/10 ml 12.7mm / 30g ( ultrafine)· lot number or serial number - (b)(4)· any injuries and/or harm? - no· what is the issue you experienced? - the insulin syringes did not have markings usable for drawing the correct amount ( of insulin).I'll attach pics.· is the actual sample or sample representative available? (if possible, please send affected sample) - i saved one for you if needed.Thanks for your assistance with this!".
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.3ml 30ga 1/2in uf 10bag 500cs had missing scale markings before use.The following was reported by the initial reporter: "it was reported the unit marking unusable on a few of the syringes.Verbatim: email:hi i'm a type 1 diabetic and i have used your bd syringes for years.I found an issue with a few syringes with the unit marking unusable on a few of the syringes.Just wanted to let you know.Product name and/or catalog number - bd insulin syringes 3/10 ml 12.7mm / 30g ( ultrafine) lot number or serial number - 0111971 any injuries and/or harm? - no.What is the issue you experienced? - the insulin syringes did not have markings usable for drawing the correct amount ( of insulin).I'll attach pics.Is the actual sample or sample representative available? (if possible, please send affected sample) - i saved one for you if needed.Thanks for your assistance with this!".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/18/2021.H.6.Investigation: customer returned a single syringe with no pouch.A visual inspection found that the barrel of the syringe does not have the standard graduation markings.There are no markings on the barrel outside of a black smudge streak toward the middle of the barrel.A review of the device history record was completed for batch# 0111971.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There were zero (0) notifications noted that pertained to the complaint.Root cause: a doctor blade is used in the printing process to ¿scrape¿ the ink off the barrel after application of ink.The doctor blade was not set seated fully on the shaft causing the doctor blade to remove most all of the ink on the barrel.H3 other text : see h.10.

Brand Name
SYRINGE 0.3ML 30GA 1/2IN UF 10BAG 500CS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11606035
Report Number1920898-2021-00376
Device Sequence Number4206417
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0111971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1